Children experienced minor reaction to deworming tablets — DOH

enablePagination: false
maxItemsPerPage: 10
totalITemsFound:
maxPaginationLinks: 10
maxPossiblePages:
startIndex:
endIndex:

Zamboanga City (CNN Philippines) — The Department of Health (DOH) Regional Office-9 has attributed the hospitalization of children who underwent deworming to a minor reaction to the drugs taken by the patients.

DOH Region 9 Director Dr. Nimfa Torrizo said the department is looking into the possibility that children might have experienced a negative reaction to the drugs after taking the drugs on an empty stomach.

The DOH is still conducting validation on the incident after receiving reports that around 200 children had been hospitalized in Region 9 after undergoing deworming. 

The children took the deworming tablet known as  "Albendazole," during a nationwide deworming program by the DOH under its Universal Health Care program.

Torrizo said that she has received reports of hospitalization from Zamboanga Sibugay, Zamboanga del Norte and Zamboanga del Sur.

No reports of confinement were received from Zamboanga City so far according to the Zamboanga City Health Office.

The DOH Region 9 is still consolidating all reports from the field.

The children have experienced symptoms ranging from stomach ache and vomitting.

Torrizo described the situation as "not serious," saying that there are no reports of fatalities.

The children have reportedly felt better after Torrizo ordered medical personnel to provide the patients with oral rehydration. Some have reportedly gone home.